MAUDE Adverse Event Report: GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0374
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The glidescope bflex 5.0 bronchoscope was forwarded to verathon (b)(4) for further investigation.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that during a patient procedure, using a glidescope bflex 5.0 bronchoscope, the image would go dark.A delay in the procedure of an unknown duration occurred as an undisclosed device was obtained.No harm to the patient or user was reported.
 
Additional Manufacturer Narrative
The glidescope core 15-inch monitor used in the procedure was returned to verathon for evaluation.The core 15-inch monitor was forwarded to the sustaining engineering team in burnaby, canada for in-depth analysis.Due to the extensive testing performed by the sustaining engineering team, it was thought that the device might have incurred damage, so verathon, as a precaution, took the initiative to replace the core monitor.The sustaining engineer was unable to confirm the dark image issue.Verathon has completed its investigation of the reported dark image issue for the combination of the glidescope 15-inch monitor in conjunction with a glidescope bflex single-use bronchoscope in capa-2021-0003.Measurements of the analog video signal were taken when a dark image was displayed.The analog video clock signal timing was observed to be delayed, resulting in the transmission of the dark image.A design review was conducted, the delay was determined to be result of two resistor sets in the bflex receptacle.Improving one or both resistor sets was shown to reduce or eliminate the instances of dark image.Verification samples were produced with the component improvements made on the bflex receptacle, design verification was completed, and an engineering change order (eco) was released to implement the changes.As part of the investigation a post launch risk assessment (plra) was performed.The plra determined that the observed severity and probability of occurrence for this failure mode were in alignment with the predicted severity and probability of occurrence.During the plra, complaint data was reviewed.In all instances the user completed an unplug/plug sequence to restore functionality or switched to a backup device to complete the procedure.No adverse events were reported.Based on this review of the system risk assessment and the complaint data no additional action is required, verathon will continue to monitor for trends.All forward production incorporates this change.

Brand Name
GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
MDR Report Key11624254
Report Number9615393-2021-00095
Device Sequence Number3157314
Product Code EOQ
UDI-Device Identifier00879123006332
UDI-Public(01)00879123006332(10)FS210500(17)220129
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model Number0570-0374
Device Catalogue Number0570-0375
Device Lot NumberFS210500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer10/17/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1